Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 26, 2011, 4:01 PM EDT for Collier County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 4:01 PM EDT (20:01 UTC)
- Expired
- Apr 26, 2011, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 103 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1859 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587 WWUS82 KMFL 262001 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 401 PM EDT TUE APR 26 2011 FLZ070-262030- INLAND COLLIER COUNTY FL- 401 PM EDT TUE APR 26 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COLLIER COUNTY * UNTIL 430 PM EDT * AT 355 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES EAST OF INTERSECTION ALLIGATOR ALLEY AND SR 29...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING, HEAVY RAINFALL, AND UP TO NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2625 8130 2625 8112 2609 8117 2610 8123 TIME...MOT...LOC 1959Z 180DEG 6KT 2615 8120 $$ TINGLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 26, 2:40 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 26, 2:40 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT TUE APR 26 2011
...VERY WARM TEMPERATURES EXPECTED TONIGHT THROUGH THURSDAY EAST COAST...
...LOW CHANCE FOR RAINFALL THROUGH WEEKEND AFTER TODAY...
.DISCUSSION...
BOTH THE EAST AND WEST COAST SEA BREEZES HAVE DEVELOPED ALONG BOTH
COAST EARLY THIS AFTERNOON. THE WEST COAST SEA BREEZE WILL PUSH
INLAND ACROSS THE CWA...WHILE THE EAST COAST SEA BREEZE WILL
REMAIN NEAR THE WESTERN METRO AREAS OF SOUTH FLORIDA FOR THE
AFTERNOON INTO THE EARLY EVENING HOURS. SHOWERS AND THUNDERSTORMS
SHOULD START TO DEVELOP ALONG BOTH SEA BREEZES LATE THIS AFTERNOON
AND BECOME WIDELY SCATTERED AROUND THE LAKE OKEECHOBEE AND
NORTHEAST AREAS LATE THIS AFTERNOON INTO EARLY THIS EVENING...DUE
TO THE SOUTHERLY STEERING FLOW OVER THE CWA. SO WILL CONTINUE THE
CHANCE POPS OVER THE INTERIOR AND EAST COAST AREAS WITH THE
HIGHEST POPS OVER THE LAKE OKEECHOBEE AND NORTHEAST AREAS. THE
WEST COAST METRO AREAS OF THE CWA WILL ONLY SEE A SLIGHT CHANCE OF
POPS FOR THIS AFTERNOON.
THE SOUTHERLY STEERING FLOW WILL REMAIN OVER THE CWA TONIGHT
THROUGH THURSDAY...AS HIGH PRESSURE REMAINS OVER SOUTH FLORIDA DUE
TO A COUPLE OF TROUGHS MOVING EAST AND NORTH OF FLORIDA. THE EAST
AND WEST COAST SEA BREEZES WILL ALSO DEVELOP EACH DAY ALONG BOTH
COAST AND PUSH INLAND. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP
ALONG THE SEA BREEZES EACH AFTERNOON AS THEY PUSH INLAND. SO WILL
CONTINUE THE 10 TO 20 PERCENT POPS OVER THE METRO AREAS WITH 20
TO 30 PERCENT OVER THE INTERIOR AREAS EACH DAY.
THERE COULD EVEN BE SOME PATCHY FOG OVER THE INTERIOR AREAS
TONIGHT AND AGAIN WEDNESDAY NIGHT...AS LOW LEVEL MOISTURE WILL
REMAIN IN PLACE AND THE WINDS WILL BE LIGHT AND VARIABLE.
THEREFORE...PATCHY FOG WILL CONTINUE TONIGHT AND BE ADDED FOR THE
INTERIOR AREAS FOR WEDNESDAY NIGHT.
THE LOW TEMPERATURES COULD BE CLOSE TO THE WARMEST MIN
TEMPERATURES TONIGHT AND AGAIN WEDNESDAY NIGHT OVER THE EAST COAST
METRO AREAS. HIGHS ON THURSDAY COULD EVEN GET CLOSE TO RECORD
HIGHS FOR THE EAST COAST METRO AREAS...DUE TO THE SOUTHERLY WIND
FLOW. MORE ON THIS IN THE CLIMATE SECTION BELOW.
.EXTENDED FORECAST...
THE HIGH WILL THEN GET PUSH SOUTH OF THE CWA THURSDAY NIGHT INTO
FRIDAY...AS A COLD FRONT OVER THE CENTRAL UNITED STATES MOVES
SOUTHEAST AND INTO SOUTH FLORIDA ON FRIDAY MORNING. THE FRONT WILL
THEN SLOWLY WASH OUT OVER THE CWA ON FRIDAY AS IT CONTINUES TO
MOVE SOUTH. THIS WILL ALLOW FOR THE STEERING FLOW TO BECOME
SOUTHWEST THURSDAY NIGHT INTO FRIDAY KEEPING THE MOISTURE THE LOW
LEVEL MOISTURE IN PLACE. SO WILL CONTINUE THE SLIGHT CHANCE OF
SHOWERS OVER THE CWA ON FRIDAY. THERE COULD ALSO BE FOG AGAIN LATE
THURSDAY NIGHT INTO FRIDAY OVER THE INTERIOR AND EVEN THE WESTERN
METRO AREAS OF THE EAST COAST. SO HAVE ADDED PATCHY FOG WORDING
FOR LATE THURSDAY NIGHT FOR THE INTERIOR AREAS AND THE WESTERN
EAST COAST METRO AREAS.
ONCE THE FRONT HAS DISSIPATED FRIDAY EVENING...HIGH PRESSURE OVER
THE FLORIDA KEYS WILL THEN MOVE BACK NORTH INTO THE CWA FOR THE
WEEKEND. THIS WILL BRING DRY WEATHER IN ALL LEVELS OF THE
ATMOSPHERE FOR THE WEEKEND. SO WILL CONTINUE THE DRY WEATHER FOR
SOUTH FLORIDA FOR THIS WEEKEND.
&&
.MARINE...
THE WINDS WILL BE FROM THE SOUTHEAST TO SOUTH DIRECTION TONIGHT
INTO FRIDAY OVER ALL OF THE CWA WATERS. THE SPEEDS WILL BE 15
KNOTS OR LESS. THIS WILL KEEP THE SEAS BELOW 6 FEET IN BOTH THE
ATLANTIC AND GULF WATERS. SO BOATING CONDITIONS SHOULD BE GOOD
THROUGH FRIDAY OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS THAT DO
DEVELOP.
&&
.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT THURSDAY INTO
FRIDAY OVER ALL OF SOUTH FLORIDA DUE TO MOISTURE IN PLACE. SO NO
PROBLEMS WITH THE FIRE WEATHER OVER SOUTH FLORIDA THROUGH FRIDAY.
&&
.CLIMATE...
THE LOWS TONIGHT AND AGAIN WEDNESDAY NIGHT ALONG THE EAST COAST
METRO AREAS WILL BE IN THE LOWER TO MID 70S. THIS WILL BE CLOSE
THE WARMEST MINIMUM FOR THIS TIME OF YEAR. THE HIGHS ON THURSDAY
FOR THE EAST COAST METRO AREAS WILL ALSO BE NEAR 90 FOR THE EAST
COAST METRO AREAS WHICH IS NEAR THE RECORD HIGHS.
04/27/11 04/27/11 04/28/11 04/28/11
CITIES FORECAST LOWS RECORD LOWS FORECAST LOWS RECORD LOWS
MIA 77 78 - 1997 77 79 - 1905 (ALL TIME WARMEST)
FLL 78 77 - 1997 77 78 - 1997 (ALL TIME WARMEST)
PBI 77 77 - 1997 76 76 - 1996
MIA BEACH 77 78 - 1999 76 78 - 1997
04/28/11 04/28/11
CITIES FORECAST HIGHS RECORD HIGHS
MIA 91 93 - 1909
FLL 90 93 - 1939
PBI 90 92 - 1965
MIA BEACH 91 89 - 1961
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 89 76 90 / 30 10 10 20
FORT LAUDERDALE 78 89 77 90 / 20 10 10 20
MIAMI 77 90 77 91 / 10 10 10 20
NAPLES 73 89 73 89 / 10 10 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE...54/BNB
AVIATION/RADAR/FIRE...17/ERAHazardous weather outlook, Apr 26, 9:27 AM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 927 AM EDT TUE APR 26 2011 FLZ063-066>075-168-172>174-270430- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 927 AM EDT TUE APR 26 2011 ...CHANCE OF THUNDERSTORMS THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: A SOUTHEAST WIND OF 10 TO 15 MPH WILL CONTRIBUTE IN A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES TODAY. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS EASTERN PORTIONS OF SOUTH FLORIDA. THE PRIMARY THREAT FROM THE STRONGER STORMS WILL BE OCCASIONAL LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL AND BRIEF HEAVY DOWNPOURS. WIND: GUSTS OF 45 TO 50 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EVENING. HAIL: SMALL HAIL UP TO DIME SIZE IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF AFTERNOON THUNDERSTORMS WEDNESDAY AND THURSDAY WITH LESS ACTIVITY EXPECTED LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 26, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 401 PM EDT TUE APR 26 2011 FLZ070-262030- INLAND COLLIER COUNTY FL- 401 PM EDT TUE APR 26 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COLLIER COUNTY * UNTIL 430 PM EDT * AT 355 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES EAST OF INTERSECTION ALLIGATOR ALLEY AND SR 29...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING, HEAVY RAINFALL, AND UP TO NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2625 8130 2625 8112 2609 8117 2610 8123 TIME...MOT...LOC 1959Z 180DEG 6KT 2615 8120 TINGLER
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.